Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 28, 2009, 12:18 AM CDT for Lincoln County, Mississippi. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 12:18 AM CDT (05:18 UTC)
- Expired
- Mar 28, 2009, 1:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 12:28 AM CDT | HAIL 0.5 | West Lincoln, MS | DIME SIZED HAIL REPORTED AT WEST LINCOLN. |
| Mar 28, 12:34 AM CDT | HAIL 0.88 | 1 S Brookhaven, MS | NICKEL SIZED HAIL REPORTED AT INTERSECTION OF HWY 84 BYPASS AND HWY 51. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 7:51 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 280518 SVRJAN MSC085-280600- /O.NEW.KJAN.SV.W.0101.090328T0518Z-090328T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1218 AM CDT SAT MAR 28 2009 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF BROOKHAVEN... * UNTIL 100 AM CDT * AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTER POINT...OR 12 MILES NORTHWEST OF MCCOMB...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST LINCOLN AND BOGUE CHITTO BY 1225 AM CDT... 6 MILES NORTHWEST OF ENTERPRISE AND 7 MILES SOUTHEAST OF VAUGHN BY 1230 AM CDT... BROOKHAVEN AND 8 MILES SOUTHEAST OF LOYD STAR BY 1235 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3137 9063 3162 9063 3171 9024 3136 9024 TIME...MOT...LOC 0518Z 215DEG 43KT 3140 9057 $$ GARRETT
1 follow-up statement
000
WWUS54 KJAN 280540
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1240 AM CDT SAT MAR 28 2009
MSC085-280600-
/O.CON.KJAN.SV.W.0101.000000T0000Z-090328T0600Z/
LINCOLN MS-
1240 AM CDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EASTERN LINCOLN COUNTY...
AT 1240 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BROOKHAVEN...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN LINCOLN COUNTY AT 100 AM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3143 9058 3164 9053 3171 9024 3136 9025
3136 9028
TIME...MOT...LOC 0540Z 215DEG 43KT 3155 9043
$$
GARRETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:20 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Mar 27, 7:20 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI MAR 27 2009
...SEVERE WEATHER OUTBREAK AND FLOODING POTENTIAL EXPECTED TONIGHT...
.UPDATE...ACTIVE WEATHER NIGHT UNDERWAY FOR THE ARKLAMISS. LARGE MID
LEVEL LOW WAS NOTED OVER THE TEXAS PANHANDLE WITH THE ASSOCIATED
SURFACE LOW OVER THE RED RIVER. AS THIS SYSTEM SHIFTS EAST NORTHEAST
TONIGHT WIDESPREAD CONVECTION WILL SPREAD ACROSS OUR AREA. TORNADO
WATCHES HAVE ALREADY BEEN POSTED AHEAD OF THE SYSTEM INCLUDING
ACROSS OUR SOUTHERN AND CENTRAL ZONES. HAVE UPDATED FOR THE WATCHES
INCLUDING INCREASING SKY COVER...POPS AND WEATHER TO BRING STORMS IN
EARLIER IN THE SOUTH. SEVERE WEATHER THREAT WILL CONTINUE THROUGH
NIGHT AND ADDITIONAL UPDATES ARE LIKELY. /22/
&&
.PREVIOUS DISCUSSION...SHORT TERM...ACTIVE NIGHT CAN BE EXPECTED
ACROSS THE ARKLAMISS REGION TONIGHT. CURRENT SURFACE ANALYSIS SHOWS
THE STALLED BOUNDARY DRAPED ACROSS THE CENTRAL PORTIONS OF THE
CWFA. THE SURFACE LOW WHICH WILL BE MOVING TOWARD THE ARKLAMISS
REGION LATER THIS EVENING IS POSITIONED OVER NORTH CENTRAL TO
NORTHEAST TX...WITH STORMS BEGINNING TO DEVELOP OVER EAST TX THE
PAST COUPLE OF HOURS. WATER VAPOR IMAGERY THIS AFTERNOON SHOWS THE
STRONG UPPER LOW DIGGING INTO THE TX PANHANDLE.
AS THE UPPER LOW TRAVERSES TOWARD THE REGION THE SURFACE LOW IS
EXPECTED TO NORTHEAST TOWARD THE ARKLAMISS REGION...REACHING THE
ARKLATEX BY THIS EVENING AND NORTH MISSISSIPPI DURING THE EARLY
OVERNIGHT HOURS. THIS IS EXPECTED TO BRING A BROKEN LINE OF INTENSE
STORMS THROUGH THE REGION WHICH WILL BRING THE POSSIBILITY FOR ALL
MODES OF SEVERE WEATHER. THERE WILL BE THE POSSIBILITY FOR
INDIVIDUAL CELLS TO DEVELOP AND MOVE AHEAD OF THE LINE WHICH WILL
BRING AN ENHANCED TORNADO RISK FOR THE REGIONS. CURRENT THINKING FOR
TIMING WITH THE SEVERE WEATHER IS THAT THE WESTERN THIRD OF THE CWFA
WILL SEE THEIR MAIN RISK BETWEEN 5 PM AND MIDNIGHT...THE CENTRAL
THIRD BETWEEN 7 PM AND 3 AM...AND THE EASTERN THIRD OF THE CWFA
BETWEEN MIDNIGHT AND 7 AM. EXPECT ALL SEVERE WEATHER TO BE OUT OF
THE CWFA SOON AFTER DAYBREAK.
CURRENTLY THE STORM PREDICTION CENTER HAS MOST OF THE ARKLAMISS
UNDER A MODERATE RISK FOR SEVERE STORMS. GENERALLY AGREE WITH THIS
ASSESSMENT AS SEVERAL PARAMETERS WILL BE IN PLACE. THERE IS GOING TO
BE PLENTY OF SHEAR TO WORK WITH. THERE WILL BE PLENTY OF
INSTABILITY AS WELL WITH MLCAPES OF AROUND 2K J/KG. MID LEVEL LAPSE
RATES ARE EXPECTED TO BE ABOVE 7 C/KM. AND THERE WILL BE PLENTY OF
MOISTURE AVAILABLE WITH DEWPOINTS RISING INTO THE MIDDLE 60S AND
PWATS AROUND OR ABOVE 1.7 INCHES. SO EVERYTHING SHOULD BE IN PLACE
TO SEE AN OUTBREAK OF SEVERE WEATHER OVER THE ARKLAMISS REGION
INCLUDING THE POSSIBILITY OF STRONG TORNADOES.
IN ADDITION TO SEVERE WEATHER THE REGION WILL HAVE A FLOODING
POTENTIAL. OVER THE PAST SEVERAL DAYS MUCH OF THE ARKLAMISS REGION
HAS RECEIVED A FEW INCHES OF RAIN. WITH ALREADY SATURATED GROUNDS
AND HEAVY RAINFALL EXPECTED AS THESE STORMS MOVE THROUGH...THERE
WILL BE A CHANCE FOR FLASH FLOODING. THIS WILL BE ESPECIALLY TRUE
FOR LOW LYING AREAS AND LOCATIONS NEAR RIVER BASINS WHICH ARE
ALREADY EITHER IN OR APPROACHING FLOOD. SO AS A RESULT A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE CWFA THROUGH SATURDAY
MORNING.
ON SATURDAY THE SEVERE WEATHER SHOULD MOVE EAST OF THE AREA BY
DAYBREAK WITH SOME LINGERING SHOWERS BEHIND...WHICH SHOULD MOVE OUT
BY MIDDAY. WRAP AROUND MOISTURE MAY BE SQUEEZED OUT OVER THE
NORTHERN PORTION OF THE CWFA THROUGH SATURDAY NIGHT. OTHERWISE ONCE
THIS SYSTEM MOVES THROUGH THE AREA SHOULD BE DRY THROUGH THE
REMAINDER OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.
ONE THING TO NOTE FOR SATURDAY WILL BE GUSTY WINDS. WINDS AT LEAST
OVER THE DELTA REGION WILL BE RATHER GUSTY WITH SUSTAINED WINDS OF
15-20KTS AND HIGHER GUSTS. THIS AREA WILL LIKELY NEED A LAKE WIND
ADVISORY FOR SATURDAY. HOWEVER WITH SEVERE WEATHER AND FLOODING
CONCERNS TONIGHT EXPECTED...HAVE DECIDED TO HOLD OFF ON ISSUING THE
LAKE WIND ADVISORY FOR NOW. BUT THESE GUSTY WINDS WILL NEED TO BE
KEPT IN MIND FOR SATURDAY BEHIND THIS STRONG FRONT.
FOR TEMPERATURES HAVE REMAINED RATHER CLOSE TO GUI FOR THE SHORT
TERM. WENT AHEAD AND INCREASED LOWS IN THE FAR EAST BY A COUPLE
DEGREES FOR TONIGHT WITH LINGERING CLOUDS AND WEATHER AROUND THROUGH
THE NIGHT EXPECTED. HAVE REMAINED WITH GUI IN THE WEST WHERE COOLER
TEMPERATURES WILL BE ABLE TO MOVE INTO THE REGION FROM THE WEST
BEHIND THE FRONT. /14/
PREVIOUS LONG TERM DISCUSSION...MONDAY THROUGH THURSDAY...DRY
WEATHER(PWATS LESS THAN ONE HALF INCH) AT THE START OF THE WEEK WILL
FEATURE A WEAK PACIFIC SURFACE HIGH(1018MB) CENTER OVER NRN FL
MOVING E. A CENTRAL PLAINS UPPER SHORTWAVE WILL APPROACH THE MS
VALLEY BY MONDAY EVENING AND PROVIDE THE NEXT GOOD CHANCE FOR
TRANSIENT SHRA/TSRA IN OUR CWFA MONDAY NIGHT INTO TUESDAY AS PWATS
PUSH BACK TO NEAR 1.4 INCHES. K INDEXES REACH 30-35 WITH NEAR ZERO
SHOWALTERS IN 25KTS OF 850MB THETA E AIR NEAR 322K. BY LATER ON
TUESDAY...WE EXPECT A STALLING FRONTAL BOUNDARY TO BE SITUATED OVER
THE COASTAL REGION WITH MID LEVEL DRYING TO THE N KEEPING POPS DOWN
FOR TUESDAY NIGHT THROUGH WEDNESDAY. THEN A MORE POTENT STORM SYSTEM
DIGS BACK DOWN THE RED RIVER VALLEY INTO THE ARKLATEX ON THURSDAY
BRINGING US ANOTHER CHANCE OF STRONGER CONVECTION IN A BAND OF
1.5+INCH PWATS. WILL HOLD OFF MENTIONING ANY STRONG TO SEVERE TSRA
IN THE HWOJAN FOR NEXT THURSDAY UNTIL BETTER CONFIDENCE BETWEEN
ECMWF AND GFS SOLUTIONS.
HAVE LOWERED POPS SLIGHTLY FROM MEX MOS DURING THE MIDDLE OF NEXT
WEEK BETWEEN MAIN SHORTWAVE IMPULSES. AFTER A CHILLY START TO MONDAY
WITH WIDESPREAD LOWS IN THE 40S...TEMPERATURE REGIME LOOKS PRETTY
CLOSE TO NORMS AND RATHER REASONABLE WITH MOST HIGHS 70-75F AND LOWS
IN THE 50S./40/
&&
.AVIATION...UPDATED...MVFR CONDITIONS ARE EXPECTED TO PREVAIL
TONIGHT ALTHOUGH WIDESPREAD THUNDERSTORM COVERAGE TONIGHT WILL BRING
LIFR CONDITIONS AT TIMES. THE ACTIVITY WILL AFFECT THE SOUTH
INITIALLY THIS EVENING THEN SPREAD FROM THE WEST TO EAST ALONG AND
AHEAD OF A COLD FRONT. MVFR/IFR CONDITIONS ARE EXPECTED THROUGH 14Z
SATURDAY. THUNDERSTORMS TONIGHT COULD BE STRONG TO SEVERE AT TIMES.
CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST SATURDAY MORNING
AND QUIET WEATHER WILL PERSIST THROUGH THE REMAINDER OF THE WEEKEND.
WINDS WILL BE GUSTY ON SATURDAY BEHIND THE FRONT WITH SUSTAINED
WINDS BETWEEN 15-20 KTS POSSIBLE WITH HIGHER GUSTS. THIS WILL
ESPECIALLY TRUE FOR THE DELTA REGION INCLUDING GLH AND GWO. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 52 63 39 63 / 100 37 10 1
MERIDIAN 58 66 37 63 / 92 59 14 2
VICKSBURG 50 61 40 64 / 100 26 8 2
HATTIESBURG 59 66 40 65 / 91 41 10 1
NATCHEZ 48 60 37 64 / 100 20 8 2
GREENVILLE 48 57 39 61 / 100 26 9 1
GREENWOOD 51 60 39 61 / 100 34 12 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&
22/14Hazardous weather outlook, Mar 27, 2:39 PM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT FRI MAR 27 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 239 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY DANGEROUS SEVERE WEATHER WILL DEVELOP OVER THE ARKLAMISS THIS EVENING AND OVERNIGHT. STRONG LONG TRACK TORNADOES...DAMAGING WINDS OF 80 MILES AN HOUR OR HIGHER AND LARGE GOLFBALL SIZE HAIL OR LARGER WILL BE POSSIBLE ACROSS THE REGION. FLASH FLOODING WILL ALSO BE POSSIBLE IN TORRENTIAL DOWNPOURS THAT WILL BE PRODUCED BY STRONGER THUNDERSTORMS. THE TWO MAIN INGREDIENTS FOR SEVERE THUNDERSTORMS...INTENSE WIND SHEAR AND DEEP MOISTURE...WILL CONTINUE OVER THE ARKLAMISS. THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA BEFORE SUNSET...WELL AHEAD OF THE FRONT APPROACHING FROM THE WEST. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL SPREAD OVER WESTERN AND CENTRAL ZONES THIS EVENING AS THE COLD FRONT MOVES FROM TEXAS INTO LOUISIANA. SUPERCELLS THAT DEVELOP WELL AHEAD OF THE FRONT WILL PRODUCE THE BEST CHANCE FOR STRONG LONG LIVED TORNADOES AS WELL AS DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BEGIN TO FORM INTO A LINE OF SCATTERED TO NUMEROUS SEVERE STORMS THAT WILL MOVE ACROSS EAST MISSISSIPPI AFTER MIDNIGHT. TORNADOES...DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS. IN ADDITION...FLASH FLOODING WILL BE POSSIBLE TONIGHT. THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL THAT WILL RESULT IN LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY GUSTY SOUTHWEST WIND WILL DEVELOP IN THE WAKE OF THE COLD FRONT SATURDAY. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH CAN BE EXPECTED OVER THE MISSISSIPPI DELTA AREA WITH POSSIBLE GUSTS FROM 30 TO 40 MPH. SUSTAINED WINDS FROM 10 TO 20 MPH WILL BE POSSIBLE OVER OTHER AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NECESSARY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Local storm report, Mar 27, 11:38 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1138 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM FLASH FLOOD LAUREL 31.69N 89.14W
03/27/2009 JONES MS EMERGENCY MNGR
NUMEROUS STREETS AROUND LAUREL AND OUTSIDE OF THE CITY
REPORTED UNDER WATER.
&&
MMELocal storm report, Mar 27, 11:45 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM TSTM WND DMG START 32.49N 91.86W
03/27/2009 RICHLAND LA EMERGENCY MNGR
TRACTOR TRAILER AND SUV BLOWN INTO THE MEDIAN ON I-20.
ALSO HAD PENNY SIZED HAIL IN AREA.
&&
JALLENLocal storm report, Mar 27, 11:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1154 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL 3 S START 32.44N 91.86W
03/27/2009 E1.25 INCH RICHLAND LA EMERGENCY MNGR
HALF-DOLLAR TO QUARTER SIZED HAIL REPORTED SOUTH OF
START.
&&
JALLENLocal storm report, Mar 27, 11:58 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1158 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD N MORGANTOWN 31.31N 89.92W
03/27/2009 MARION MS EMERGENCY MNGR
WATER COVERING HWY 587
1125 PM FLASH FLOOD 8 S COLUMBIA 31.14N 89.83W
03/27/2009 MARION MS EMERGENCY MNGR
AT THE INTERSECTION OF HWY 35 SOUTH AND ANDERSON CANAL
ROAD...THERE IS A STRETCH OF 200 YARDS WHERE THERE IS A
FOOT DEEP OF WATER. OFFICIALS ARE SHUTTING DOWN THE ROAD.
1147 PM HAIL CARSON 31.54N 89.79W
03/27/2009 E0.88 INCH JEFFERSON DAVIS MS EMERGENCY MNGR
NICKEL HAIL REPORTED IN THE CARSON AREA.
&&
JCULINLocal storm report, Mar 28, 12:00 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1200 AM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL CARSON 31.54N 89.79W
03/27/2009 E0.88 INCH JEFFERSON DAVIS MS EMERGENCY MNGR
NICKEL HAIL REPORTED IN THE CARSON AREA.
&&
JCULINLocal storm report, Mar 28, 12:07 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1207 AM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM FLASH FLOOD SUMRALL 31.42N 89.55W
03/28/2009 LAMAR MS EMERGENCY MNGR
WATER FLOODING CITY HALL IN SUMRALL.
&&
JALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 47 min |
| Mar 27, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 25 min |
| Mar 27, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 22 min |
| Mar 27, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 56 min |
| Mar 27, 7:59 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 61 min |
| Mar 27, 8:18 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 8 hr |
| Mar 27, 8:32 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 43 min |
| Mar 27, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| Mar 27, 8:46 PM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 90 min |
| Mar 27, 8:49 PM CDT | Flash Flood Warning | JAN | Marion | 8 hr |
| Mar 27, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 49 min |
| Mar 27, 9:10 PM CDT | Tornado Warning | JAN | Rankin, Simpson, Smith | 36 min |
| Mar 27, 9:29 PM CDT | Tornado Warning | JAN | Lamar, Marion | 61 min |
| Mar 27, 9:35 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 55 min |
| Mar 27, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 15 min |
| Mar 27, 10:01 PM CDT | Tornado Warning | JAN | Forrest | 59 min |
| Mar 27, 10:03 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 6 hr |
| Mar 27, 10:20 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 55 min |
| Mar 27, 10:39 PM CDT | Tornado Warning | JAN | Adams | 42 min |
| Mar 27, 10:49 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 23 min |
| Mar 27, 11:04 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 29 min |
| Mar 27, 11:29 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 61 min |
| Mar 27, 11:36 PM CDT | Tornado Warning | JAN | Adams, Franklin | 12 min |
| Mar 28, 12:02 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 43 min |
| Mar 28, 12:05 AM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 115 min |
| Mar 28, 12:15 AM CDT | Tornado Warning | JAN | Issaquena | 18 min |
| Mar 28, 12:32 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 43 min |
| Mar 28, 12:42 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Mar 28, 12:48 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 27 min |
| Mar 28, 1:01 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Mar 28, 1:05 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
| Mar 28, 1:17 AM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Mar 28, 2:01 AM CDT | Flash Flood Warning | JAN | Lawrence, Lincoln | 88 min |
| Mar 28, 2:03 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 42 min |
| Mar 28, 2:35 AM CDT | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Mar 28, 2:43 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 34 min |
| Mar 28, 3:03 AM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Mar 28, 3:32 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 58 min |
| Mar 28, 3:54 AM CDT | Lake Wind Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Grenada, Holmes and 10 more | 15 hr |
| Mar 28, 4:01 AM CDT | River Flood Warning | JAN | Forrest | 30 hr |
| Mar 28, 4:01 AM CDT | River Flood Warning | JAN | Covington, Forrest | 40 hr |
| Mar 28, 4:01 AM CDT | River Flood Warning | JAN | Forrest | 64 hr |
| Mar 28, 4:01 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 29 min |
| Mar 28, 9:54 AM CDT | River Flood Warning | JAN | Covington, Jones | 11 hr |
| Mar 28, 2:08 PM CDT | River Flood Warning | JAN | Clarke | 20 hr |
| Mar 28, 2:36 PM CDT | River Flood Warning | JAN | Noxubee | 3 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.